MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR HCV (AHCV)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR HCV (AHCV)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside of the united states (ous) reported an observation of non-reactive (negative) advia centaur antibodies to hepatitis c virus (ahcv) results obtained on a patient sample, which were discordant relative to repeat testing on an alternate method.Calibration was acceptable, and quality control (qc) recovered within the laboratory established ranges on the event date(s).The limitations section of the assay instructions for use (ifu) states, "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions." siemens is evaluating the event.
 
Event or Problem Description
The customer reported an observation of non-reactive (negative) advia centaur antibodies to hepatitis c virus (ahcv) results obtained on a patient sample, which were discordant relative to repeat testing on an alternate method.The initial non-reactive (negative) result was not reported to the physician(s).The sample was retested on (b)(6) 2025 using an alternate method and obtained a similar non-reactive (negative) result, which was considered discordant.On the following day, the sample was again retested on an advia centaur xp system and obtained a similar non-reactive (negative) result, which was considered discordant.Subsequently, the sample was retested using another alternate method and obtained a reactive (positive) result, which was considered correct.Due to insufficient sample volume, the customer did not perform further testing, including a molecular biology test.No ahcv results were reported to the physician(s) for this patient.The laboratory has requested collection of a new sample, depending upon the patient's return.There are no allegations of patient harm, changes in treatment, or delays of diagnosis or treatment in association with the observed result(s) discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2025-00148 was initially filed on 28-jul-2025.Mdr 1219913-2025-00149 was initially filed on 28-jul-2025 for the event dated 03-jul-2025.The section b5 of the initial mdr stated that "the laboratory has requested collection of a new sample, depending upon the patient's return".However, the customer did not provide any further information.Additional information (26-aug-2025): siemens concluded the investigation of an outside of the united states (ous) customer complaint regarding an observation of non-reactive (negative) advia centaur antibodies to hepatitis c virus (ahcv) results obtained on a patient sample, which were discordant relative to repeat testing on an alternate method.Siemens evaluated the available instrument data, and the information provided by the customer.Reagent and instrument issues were ruled out based on quality control (qc) recovery and calibration were within acceptable ranges.The affected sample was not returned to siemens for further evaluation.Based on the available information, the cause of the discordant results was unable to be determined and the issue was isolated to the affected patient sample.A product problem was not identified.The customer is operational.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR HCV (AHCV)
Common Device Name
ADVIA CENTAUR HCV (AHCV)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #: 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key22629035
Report Number1219913-2025-00148
Device Sequence Number8155355
Product Code MZO
UDI-Device Identifier00630414473161
UDI-Public(01)00630414473161(10)92243479(17)260103
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model NumberN/A
Device Catalogue Number10309061
Device Lot Number92243479
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale